Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 09:00:48 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620348
  • Total Topics: 46738
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla side effects and diet  (Read 3903 times)

0 Members and 1 Guest are viewing this topic.

Offline midnightchatter

  • Member
  • Posts: 29
Atripla side effects and diet
« on: February 17, 2009, 07:33:33 PM »
Hello everyone,

Well it's been a few months since i posted on here but thought I'd come and ask you all.

I've been on atripla for a little over 9 months i was on truvada and sustiva before that, I am aware that atripla contains exactly the same as my 2 pills use to but i have a question.

After taking my meds for 3 years I'm starting to have really bad side effects especially dream wise.

I always wake up tired lately and i seem very emotional all the time.

I was just wondering if any of you can recommend a good food to eat as my last meal of the day about an hour before i take my meds.

I take them at 1am as this is my normal bedtime.

I know that its best to avoid fatty foods and I've been doing this.
I have tried experimenting with things like less cheese and dairy. I have also found that if i eat lettuce with my last meal of the day it makes me very very light headed about an hour into my meds.

I know this sounds weird, i just wondered if anyone else has found certain foods really react with atripla.

I'm don't really want to change my meds while they continue to work for me.

Any feedback would be much appreciated,

PS. Sorry for the long post!!!

Thanks in advance

Midnightchatter x

Offline HollyStar

  • Member
  • Posts: 344
Re: Atripla side effects and diet
« Reply #1 on: February 17, 2009, 09:38:00 PM »
Hi there,

I try to take my pills about 2 hours before I actually go to sleep. If I avoid fatty foods (especially animal fats) I seem to do ok next day. Also, if I am going to eat around pill time, I try to stick to low-fat foods (yogurt or whatever you like) so as to not increase the side effects of the meds. Try eating your last meal of the day a couple of hours before you take the pill and see if that helps. As for the lettuce, I have no idea.

I'm sure others will be in to give you more advice. Also, avoid hot dogs and m&m's around pill time. I learned that the hard way, LOL. Good luck and be well.
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

Offline dixieman

  • Member
  • Posts: 889
Re: Atripla side effects and diet
« Reply #2 on: February 18, 2009, 02:30:42 PM »
ok... what I've read... you take your meds at 1am... What's your schedule? I take my meds at bedtime generally around 10pm... my dinner is usally around 6pm to 7pm... eating too late in the evening can cause one to have restless sleep... for anyone! I get up at 5am in the morning... and I've never had a problem with meds and sleep versus dreams? atripla is a simple one pill a day... before these wonderful meds came around I use to take experimental drugs up to 20 to 30 pills a day... not knowing what I was consuming with an alarm clock next to my bed so I could wake up in the middle of the night to take 4 more pills... so if its bothering you switch... but, remember you'll have one less drug to use in your arsenal to fight this virus...

Offline David_CA

  • Member
  • Posts: 3,232
  • Joined: March 2006
Re: Atripla side effects and diet
« Reply #3 on: February 19, 2009, 08:12:54 AM »
Depending on your daily schedule, you might benefit from taking Atripla in the morning.  I accidentally started when I fell asleep on the couch one evening and woke up at 5:15 - my normal wake-up time, and took my Atripla then.  Damn, I had a good sleep that wasn't interrupted with dreams!  If you'll click the 'search' button above and type in Atripla morning, you'll get a few posts that deal with just that.  It might not work for you, but I just thought I'd mention it.  Oh, and one really good thing about taking it when I wake up... I can eat whatever I want at night!   ;)

David
Black Friday 03-03-2006
03-23-06 CD4 359 @27.4% VL 75,938
06-01-06 CD4 462 @24.3% VL > 100,000
08-15-06 CD4 388 @22.8% VL >  "
10-21-06 CD4 285 @21.9% VL >  "
  Atripla started 12-01-2006
01-08-07 CD4 429 @26.8% VL 1872!
05-08-07 CD4 478 @28.1% VL 740
08-03-07 CD4 509 @31.8% VL 370
11-06-07 CD4 570 @30.0% VL 140
02-21-08 CD4 648 @32.4% VL 600
05-19-08 CD4 695 @33.1% VL < 48 undetectable!
08-21-08 CD4 725 @34.5%
11-11-08 CD4 672 @39.5%
02-11-09 CD4 773 @36.8%
05-11-09 CD4 615 @36.2%
08-19-09 CD4 770 @38.5%
11-19-09 CD4 944 @33.7%
02-17-10 CD4 678 @39.9%  
06-03-10 CD4 768 @34.9%
09-21-10 CD4 685 @40.3%
01-10-11 CD4 908 @36.3%
05-23-11 CD4 846 @36.8% VL 80
02-13-12 CD4 911 @41.4% VL<20
You must be the change you want to see in the world.  Mahatma Gandhi

Offline michaelman333

  • Member
  • Posts: 56
  • Chaos and reason collide
    • My Facebook
Re: Atripla side effects and diet
« Reply #4 on: February 19, 2009, 09:59:55 AM »
You know i talked to my dr. about this and he suggested taking melatonin with my meds. i haven;t tried it yet as the dreams have subsided but you may want to ask you doc about that ...:)
06/29/09 ---- CD4- 392 (20%)   VL-Und
02/19/09 ---- CD4- 513 (23%)   VL-Und
01/11/09 ---- Switched Atripla
11/05/08 ---- CD4- 462 (23%)   VL - Und
04/01/06 ---- CD4- 274 (19%)   VL - 1200
03/20/06 ---- Started Truvada/Azatanovir/Ritonavir
02/28/06 ---- CD4- 219 (17%)   VL - 217,000
Diagnosed HIV+ 11/30/2005

You said I was lost/Wrong again
Said I had crossed that/Line again
Made it to easy to/Scream again
Made me feel queazy/Let me in
~~MLH

Offline webontheweb

  • Member
  • Posts: 110
Re: Atripla side effects and diet
« Reply #5 on: February 19, 2009, 01:49:27 PM »
I take my pill at night, my husband takes them in the morning.  I think we all have experienced something while adjusting to the meds, but it does all go away.   I stick religiously to the two hour rule.  No eating within two hours of med time.  I get no effects whatsoever, NOW!  It did take awhile to adjust.
Cheers and best of luck to you!

Offline red_Dragon888

  • Member
  • Posts: 2,803
  • Love and Be Love in Return
Re: Atripla side effects and diet
« Reply #6 on: February 20, 2009, 07:17:14 AM »
Maybe you are going through the change.  Or it is just that you have a heavy burden that you are carrying and it is manifesting in your dreams.  I get the dreams but they are more of a help than a burden.  I see a social worker to let off steam or stress or just talk, you know, like let it out.  Could be you are holding things in and they are trying to get out.  Or maybe a bad dream is a bad dream.
http://www.youtube.com/watch?feature=player_embedded&v=I3ba3lnFHik

“Neither look forward where there is doubt nor backward where there is regret. Look inward and ask not if there is anything o

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.